MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number H965251850
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the used cannula will be returned to angiodynamics for evaluation, but to date it has not been received.Upon examination of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported regarding a hospital in (b)(6): " case: patient with soft and movable mass in ra.The angiovac cannula didn't aspirate the mass and it didn't reach high aspiration.Three different types of access have been tried.After the last attempt, the physician tried to inflate the balloon outside from the patient.We observed that the petals of the tip didn't open properly and a petal clogged up the inner lumen instead of open outward.So the intervention has been converted in 'open approach'.The careggi hospital has sent a complaint to ministry of health." the patient condition was reported as "stable." it has been indicated that the used device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The april 2019 angiodynamics complaint report was reviewed for the angiovac product family and the failure mode " device (petals) would not open." no adverse trend was indicated.As received, the returned device was contaminated with bio matter.An inflation device was attached to the inflation lumen of the cannula.There was a kink noted in the cannula at the distal end.When the inner balloon was inflated using 14 psi of air (~1 atm) the balloon did inflate, however, a portion of the inner balloon inflated into the lumen of the cannula.This aligns with the reported issue of the cannula having difficulty in aspirating the mass.Video and pictures of the malfunctioning balloon were taken and sent to angiodynamics' contract manufacturer of the cannula (duke empirical), along with a request for a dhr review.Per the response from duke empirical, a review of the dhr for the applicable lots was performed and there were no observations noted that indicate the reported conditions were caused by a manufacturing defect.All released units passed the inflation and leak tests.Additional feedback from duke stated that the this type of balloon failure has not previously been observed during the cannula production.Potential root cause is damage of tip during use/insertion through the 26f sheath, however the exact root cause of the reported issue is unable to be determined and may be considered to be an isolated incident.(b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8064611
Report Number1317056-2018-00193
Device Sequence Number16679605
Product Code DWF
UDI-Device IdentifierH965251850
UDI-PublicH965251850
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberH965251850
Device Lot Number5304590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR